Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 2, NWS Paducah, KY

February 2, 2016Christian County, Trigg County, Kentucky

NWS Paducah, KY issued this river flood warning at Feb 2, 2016, 10:15 PM CST for Christian County, Trigg County, Kentucky. It took effect at Feb 3, 2016, 1:35 AM CST. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 2, 2016, 10:15 PM CST (04:15 UTC)
In effect from
Feb 3, 2016, 1:35 AM CST
Expired
Feb 3, 2016, 9:00 AM CST
In force
7 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Christian County, KY, Trigg County, KY

The radar

The Ft Campbell radar (KHPX), 19 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Little River at Hopkinsville - Bypass (HLBK2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
19 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03437495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

690 
WGUS43 KPAH 030415
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1015 PM CST TUE FEB 2 2016

...The National Weather Service in Paducah, Kentucky has issued a 
flood warning for...South Fork Little River at Hopkinsville - Bypass...
affecting Christian and Trigg Counties...in Kentucky... 

  South Fork Little River at...
  
      Hopkinsville - Bypass...affecting Christian and Trigg Counties.

.Heavy rainfall this evening has caused river levels to rise on the 
South Fork Little River. At Hopkinsville - Bypass...Minor flooding is 
forecast. See the details below...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

KYC047-221-031500-
/O.NEW.KPAH.FL.W.0002.160203T0735Z-160203T1500Z/
/HLBK2.1.ER.160203T0735Z.160203T0800Z.160203T0900Z.UU/
1015 PM CST TUE FEB 2 2016

The National Weather Service in Paducah, Kentucky has issued a 

* Flood Warning for 
  the South Fork Little River at Hopkinsville - Bypass.
* from late tonight to Wednesday morning.
* At 10:00 PM Tuesday the stage was 16.7 feet. 
* Flood Stage is 18.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 18.1 feet by after midnight tomorrow. the 
  river will fall below flood stage by early tomorrow.


&&

LAT...LON 3686 8748 3682 8751 3681 8747 3683 8745
      3683 8739 3685 8739             

$$
1 follow-up statement
217 
WGUS83 KPAH 031431
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
831 AM CST WED FEB 3 2016

...The flood warning is cancelled for the following rivers in 
Kentucky...
 
  South Fork Little River at Hopkinsville - Bypass affecting 
  Christian and Trigg Counties
 
.The South Fork Little River at the Hopkinsville Bypass has fallen
below flood stage, therefore the flood warning is cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

KYC047-221-031501-
/O.CAN.KPAH.FL.W.0002.000000T0000Z-160203T1500Z/
/HLBK2.1.ER.160203T0811Z.160203T1115Z.160203T1332Z.UU/
831 AM CST WED FEB 3 2016

The Flood Warning is cancelled for
  the South Fork Little River at Hopkinsville - Bypass.
* At  7:45 AM Wednesday the stage was 17.9 feet. 
* Flood Stage is 18.0 feet. 
* Fell below flood stage at  7:32 AM Wednesday.
* Forecast...The river will continue to fall to 10.6 feet by tomorrow
  morning.


&&

LAT...LON 3686 8748 3682 8751 3681 8747 3683 8745
      3683 8739 3685 8739             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 2, 6:17 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Feb 2, 6:17 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
617 PM CST TUE FEB 2 2016

.UPDATE...
Issued at 617 PM CST TUE FEB 2 2016

KY Mesonet indicates wind gusts have dropped below 30 mph at most
locations, and this trend is expected to continue. Thus the wind
advisory has been cancelled.

Updated aviation discussion also.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 252 PM CST TUE FEB 2 2016

Due to ongoing convection/tor watch CURRENTLY across much of the
region, will make this short term discussion as brief as possible.

In a nutshell, pre-frontal trof of low pressure will cross
eastern portions of the forecast region early tonight. Am a bit
concerned for some hydro/svr issues in that region. The southern
Pennyrile has already received up to 1.5" of rain this afternoon,
and redevelopment of intense convection currently just west of
Memphis, TN could work it's way back up into that region early
tonight. Jury is still out on severe potential in our east this
evening, as the air mass will likely be overturned from storms
this afternoon.

Bigger concern for severe/tornado threat may be from near the MS
River east into the Purchase area of wrn KY and far southern IL
between now and 7 PM along the pre-frontal trof where impressive
instability for this time of year has developed, thermal cap has
broken, and shear values continue off the charts. If decent
storms manage to form, they could easily become surface rooted.

After midnight...convection will end with the passage of the sfc
trof, and dry slot will move into the region. Stronger cold front
still slated to come through most areas on Wed. The front will
likely come through dry. Main affect will be to knock temps down
even more to near normal value for early Feb. Max temps Thu will
struggle to reach 40 most locations, with lows Thu night down in
the mid 20s.

.LONG TERM...(Thursday night through Tuesday)
Issued at 252 PM CST TUE FEB 2 2016

A wavy mid/upper pattern will continue across the CONUS in the
extended period. However, measurable pcpn is not expected until
early next week.

Early in the period, on Friday, the PAH forecast area will be under
a brief period of ridging aloft after a dry frontal passage. Sfc
winds are expected to increase from the sw by early in the weekend
and should remain out of the sw throughout the weekend. A mid level
shrtwv moving through the region should only provide increased
cloudiness on Saturday.

Rain-free conditions should continue until Sunday night/Monday. The
med range models are in generally good agreement overall with the
mid/upper pattern late in the extended period, but some finer
details differ in the model solutions as to exact timing of pcpn.

A large-scale mid/upper level trof and attendant sfc cold front will
be in our vicinity very late in the weekend. This will provide low
level forcing, upper dynamics, and improved moisture return for rain
shower activity to be generated perhaps as early as Sunday night in
parts of srn IL/swrn IN, but more certainly on Monday mainly east of
the MS River. By Monday night, height falls should create adequate
thicknesses for a transition from rain, to a wintry mix, to snow,
for the PAH forecast area, lingering through at least Tuesday (Day
7) associated with the very deep mid/upper trof across the ern
CONUS.

&&

.AVIATION...
Issued at 617 PM CST TUE FEB 2 2016

Sfc winds will continue to progressively veer through the evening
and diminish below 12 kts temporarily, as a potent low pressure
system moves through the upper Midwest. Winds will pick up again out
of the west after daybreak to above 12 kts. IFR vsbys are likely
with lingering shower activity in the ern third of the region,
through midnight. A wrap-around MVFR cig is likely Wednesday
afternoon across the region.

&&

.PAH Watches/Warnings/Advisories...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.

&&

SHORT TERM...MEFFERT
LONG TERM...DB
Hazardous weather outlook, Feb 2, 10:14 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1014 PM CST TUE FEB 2 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1014 PM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Feb 2, 7:14 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     EVANSVILLE              37.98N 87.54W
02/02/2016  M52 MPH          VANDERBURGH        IN   ASOS

&&

SP
Special weather statement, Feb 2, 7:47 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CST TUE FEB 2 2016

INZ088-KYZ019-030230-
SPENCER IN-DAVIESS KY-
747 PM CST TUE FEB 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SPENCER AND DAVIESS COUNTIES
UNTIL 830 PM CST...

AT 746 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANTA CLAUS TO NEAR
BEECH GROVE...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE... OWENSBORO...ROCKPORT...GRANDVIEW...
WHITESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3800 8677 3790 8699 3790 8691 3784 8691
      3779 8682 3771 8686 3767 8682 3756 8704
      3768 8741 3769 8740 3778 8727 3782 8732
      3789 8730 3806 8715 3805 8709 3812 8707
      3812 8702 3820 8702 3821 8679
TIME...MOT...LOC 0146Z 241DEG 17KT 3816 8690 3759 8743
Special weather statement, Feb 2, 7:55 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
755 PM CST TUE FEB 2 2016

KYZ017-021-022-030245-
MUHLENBERG KY-CHRISTIAN KY-TODD KY-
755 PM CST TUE FEB 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR TODD...CHRISTIAN AND MUHLENBERG
COUNTIES UNTIL 845 PM CST...

AT 754 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CROFTON TO 6 MILES
SOUTHWEST OF HOPKINSVILLE...AND MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...OAK GROVE...CENTRAL CITY...GREENVILLE...ELKTON...FORT
CAMPBELL NORTH...GUTHRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3706 8705 3664 8706 3664 8769 3696 8766
      3700 8773 3715 8768 3710 8752 3714 8737
      3719 8731 3726 8739 3731 8737 3739 8730
      3742 8710 3734 8714 3737 8707 3735 8701
      3727 8698 3723 8691 3714 8693 3711 8689
TIME...MOT...LOC 0154Z 223DEG 45KT 3711 8746 3651 8775
Local storm report, Feb 2, 8:06 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
02/02/2016                   VANDERBURGH        IN   BROADCAST MEDIA

            CAR TRAVELING EASTBOUND ON LLOYD EXPRESSWAY STUCK IN HIGH
            WATER NEAR THE EXIT RAMP FOR HWY 41 SOUTH

&&

SP
Local storm report, Feb 2, 8:23 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HEAVY RAIN       EVANSVILLE              37.98N 87.54W
02/02/2016  M2.00 INCH       VANDERBURGH        IN   TRAINED SPOTTER

            MEASURED ON EAST SIDE OF EVANSVILLE NEAR PLAZA MIDDLE
            SCHOOL

&&

SP
Local storm report, Feb 2, 8:31 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     FLOOD            EVANSVILLE              37.98N 87.54W
02/02/2016                   VANDERBURGH        IN   BROADCAST MEDIA

            AT LEAST 4 CARS STUCK IN FLOOD WATERS AT INTERSECTION OF
            COLUMBIA STREET AND FULTON AVENUE

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:18 PM CSTAreal Flood AdvisoryPAHCaldwell, Calloway, Crittenden, Hopkins, Livingston, Lyon and 3 more117 min
Feb 2, 7:02 PM CSTAreal Flood AdvisoryPAHDaviess, Henderson58 min
Feb 2, 7:34 PM CSTFlash Flood WarningPAHDaviess, Henderson, McLean, Webster116 min
Feb 2, 7:45 PM CSTAreal Flood AdvisoryPAHChristian, Hopkins, Muhlenberg, Todd2 hr
Feb 2, 7:47 PM CSTSpecial Weather StatementPAHDaviess43 min
Feb 2, 7:55 PM CSTSpecial Weather StatementPAHChristian, Muhlenberg, Todd50 min
Feb 2, 10:35 PM CSTRiver Flood WarningPAHChristian, Trigg8 hr
Feb 3, 9:28 AM CSTRiver Flood WarningPAHMuhlenberg5 days
Feb 3, 11:24 AM CSTRiver Flood WarningPAHDaviess, Henderson7 days

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.